MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027243
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 12/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr surgery performed on (b)(6) 2022, the patient's post operative range of motion was 0-110 degrees.The surgeon indicated that after this the patient was non-compliant with physio and developed a fixed flexion deformity of approximately 7-10 degrees.The surgeon performed several manipulations under anesthesia, after which it was possible to straighten the patient's leg and regain a range a of motion of 0-110 degrees.Nevertheless, the patient was still non-compliant and developed a fixed flexion deformity again of 7-10 degrees.The surgeon then decided to perform a revision surgery on (b)(6) 2023 to solve this issue.The tibial 11mm insert was removed and downsized to a new 9mm insert.The surgeon noticed that the patient had significant scar tissue, which could have caused the fixed flexion deformity.The surgeon was able to achieve 0-110 degrees range of motion.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, as of the date of this medical investigation, no supporting medical documentation had been provided; therefore, definitive contributing clinical factors cannot be concluded.The instructions for use possible adverse effects notes that decreased range of motion can result from improper implant selection.However, scar tissue formation is a known potential post-surgical occurrence and does not support a component malperformance.The current patient status is unknown.Patient impact beyond the reported insert revision/downsizing from an 11mm to a 9mm thickness after several manipulations due to a fixed flexion deformity along with the ¿significant scar tissue¿ finding cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.This has been identified as a warning and precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event improper implant selection, patient non-compliance and/or patient medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18479813
Report Number1020279-2024-00061
Device Sequence Number6775365
Product Code JWH
UDI-Device Identifier00885556177716
UDI-Public00885556177716
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027243
Device Lot Number21HM15709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GEN II RSRF PAT29MM(PN:71421029,LN:21AB01132); JRNY II BCS FM OX LT SZ4(PN:74022124,LN:15FM06665); JRNY TIB BS LT SZ3(PN:74022223,LN:21GM02555)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown